Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Self-commutator inequalities in higher dimension


Author: Mircea Martin
Journal: Proc. Amer. Math. Soc. 130 (2002), 2971-2983
MSC (1991): Primary 47B20, 42B20
DOI: https://doi.org/10.1090/S0002-9939-02-06445-6
Published electronically: March 12, 2002
MathSciNet review: 1908920
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Three natural multi-dimensional substitutes for the self-commutator of a Hilbert space operator are introduced and generalizations of Putnam's inequality to tuples of operators with semidefinite self-commutators are indicated. In addition, a Riesz transform model is developed and investigated.


References [Enhancements On Off] (What's this?)

  • 1. H. Alexander, Projections of polynomial hulls, J. Funct. Anal. 13 (1973), 13-19. MR 49:3209
  • 2. A. Athavale, On joint hyponormal operators, Proc. Amer. Math. Soc. 103 (1988), 417-423. MR 89f:47033
  • 3. S. Axler, and J. H. Shapiro, Putnam's theorem, Alexander's spectral area estimate, and VMO, Math. Ann. 271 (1985), 161-183. MR 87b:30053
  • 4. N. Berline, E. Getzler, and M. Vergne, Heat kernels and Dirac operators, in Grundlehren der mathematischen Wissenschaften, 298, Springer-Verlag, Berlin, Heidelberg, New York, 1992. MR 94e:58130
  • 5. F. Brackx, R. Delanghe, and F. Sommen, Clifford Analysis, Pitman Research Notes in Mathematics Series, 76, 1982. MR 85j:30103
  • 6. K. F. Clancey, Seminormal Operators, Lecture Notes in Math., 742, Springer-Verlag, 1979. MR 81c:47002
  • 7. M. Cho, R. E. Curto, T. Huruya, and W. Zelazko, Cartesian form of Putnam's inequality for doubly commuting $n$-tuples, Indiana Univ. Math. J. 49 (2000), 1437-1448.
  • 8. J. B. Conway, Subnormal Operators, Pitman, Boston, 1981. MR 83i:47030
  • 9. R. E. Curto, Joint hyponormality: a bridge between hyponormality and subnormality, in Operator Theory, Operator Algebras and Applications (W. B. Arveson and R. G. Douglas, eds.); part 2, Proc. Sympos. Pure Math. 51 (1990), 69-91. MR 91k:47049
  • 10. R. E. Curto, and R. Jian, A matricial identity involving the self-commutator of a commuting $n$-tuple, Proc. Amer. Math. Soc. 121 (1994), 461-464. MR 94h:47063
  • 11. R. E. Curto, P. A. Muhly, and J. Xia, Hyponormal pairs of commuting operators, in Operator Theory: Advances and Applications, 35, Birkhäuser Verlag, 1988, 1-22. MR 90m:47037
  • 12. R. G. Douglas, V. Paulsen, and K. Yan, Operator theory and algebraic geometry, Bull. Amer. Math. Soc. 20 (1988), 67-71.
  • 13. J. E. Gilbert, and M. A. M. Murray, Clifford Algebras and Dirac Operators in Harmonic Analysis, Cambridge Studies in Advanced Mathematics, 26, Cambridge University Press, 1991. MR 93e:42027
  • 14. T. Kato, Smooth operators and commutators, Studia Math. 31 (1968), 531-546. MR 38:2631
  • 15. H. B. Lawson and M.-L. Michelsohn, Spin Geometry, Princeton Mathematical Series, 38, Princeton University Press, Princeton, 1989. MR 91g:53001
  • 16. M. Martin, Joint seminormality and Dirac operators, Integral Equations Operator Theory 30 (1998), 101-121. MR 99f:58186
  • 17. M. Martin, Higher-dimensional Ahlfors-Beurling inequalities in Clifford analysis, Proc. Amer. Math. Soc. 126 (1998), 2863-2871. MR 99a:30045
  • 18. M. Martin and M. Putinar, Lectures on Hyponormal Operators, Operator Theory: Advances and Applications, 39, Birkhäuser Verlag, Basel, 1989. MR 91c:47041
  • 19. M. Martin, and N. Salinas, Weitzenböck type formulas and joint seminormality, in Contemporary Math., Amer. Math. Soc. 212 (1998), 157-167. MR 98j:47054
  • 20. M. Martin, and P. Szeptycki, Sharp inequalities for convolution operators with homogeneous kernels and applications, Indiana Univ. Math. J. 46 (1997), 975-988. MR 99b:42017
  • 21. S. McCullough and V. Paulsen, A note on joint hyponormality, Proc. Amer. Math. Soc. 107 (1989), 187-195. MR 90a:47062
  • 22. A. McIntosh and A. Pryde, A functional calculus for several commuting operators, Indiana Univ. Math. J. 36 (1987), 431-439. MR 88i:47007
  • 23. M. Mitrea, Singular Integrals, Hardy Spaces, and Clifford Wavelets, Lecture Notes in Mathematics, 1575, Springer-Verlag, Heidelberg, 1994. MR 96e:31005
  • 24. P. S. Muhly, A note on commutators and singular integrals, Proc. Amer. Math. Soc. 54 (1976), 117-121. MR 52:15089
  • 25. B. E. Petersen, Introduction to the Fourier Transform and Pseudo-Differential Operators, Monographs and Studies in Mathematics, 19, Pitman, Boston, 1983. MR 85d:46001
  • 26. J. D. Pincus, Commutators and systems of singular integral equations, Acta Math. 121 (1968), 219-249. MR 39:2026
  • 27. J. D. Pincus, and D. Xia, Mosaic and principal function of hyponormal and semihyponormal operators, Integral Equations Operator Theory 4 (1981), 134-150. MR 84d:47030
  • 28. J. D. Pincus, D. Xia, and J. Xia, The analytic model of a hyponormal operator with rank one self-commutator, Integral Equations Operator Theory 7 (1984), 516-535. MR 87d:47030a
  • 29. C. R. Putnam, Commutation Properties of Hilbert Space Operators and Related Topics, Springer-Verlag, Berlin, Heidelberg, New York, 1967. MR 36:707
  • 30. C. R. Putnam, An inequality for the area of hyponormal spectra, Math. Z. 116 (1970), 323-330. MR 42:5085
  • 31. J. Ryan (editor), Clifford Algebras in Analysis and Related Topics, CRC Press, Boca Raton, 1996. MR 97d:30065
  • 32. J. Ryan, Dirac operators, conformal transformations and aspects of classical harmonic analysis, Journal of Lie Theory 8 (1998), 67-82. MR 99h:42029
  • 33. E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, Princeton, NJ, 1970. MR 44:7280
  • 34. E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Univ. Press, Princeton, NJ, 1993. MR 95c:42002
  • 35. D. Xia, On non-normal operators. I, Chinese J. Math. 3 (1963), 232-246; II, Acta Math. Sinica 21 (1987), 103-108. MR 26:6773; MR 80g:47020
  • 36. D. Xia, Spectral Theory of Hyponormal Operators, Birkhäuser Verlag, Basel-Boston-Stuttgart, 1983. MR 87j:47036
  • 37. D. Xia, On some classes of hyponormal tuples of commuting operators, in Operator Theory: Advances and Applications, 48, Birkhäuser Verlag, 1990, pp. 423-448. MR 94g:47029

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B20, 42B20

Retrieve articles in all journals with MSC (1991): 47B20, 42B20


Additional Information

Mircea Martin
Affiliation: Department of Mathematics, Baker University, Baldwin City, Kansas 66006
Email: mmartin@harvey.bakeru.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06445-6
Keywords: Hyponormal operators, Putnam's inequality, Riesz transforms
Received by editor(s): June 27, 2000
Received by editor(s) in revised form: May 7, 2001
Published electronically: March 12, 2002
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society